Alert archive / Kansas / Winter Weather Advisories in 2021
Winter Weather Advisory 6, NWS Dodge City, KS
NWS Dodge City, KS issued this winter weather advisory at Feb 20, 2021, 1:44 PM CST for 4 counties in Kansas. It took effect at Feb 20, 2021, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2021, 1:44 PM CST (19:44 UTC)
- In effect from
- Feb 20, 2021, 9:00 PM CST
- Expired
- Feb 21, 2021, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202 WWUS43 KDDC 201944 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 144 PM CST Sat Feb 20 2021 ...Freezing Drizzle and Light Icing Late Tonight... KSZ031-046-065-066-211200- /O.NEW.KDDC.WW.Y.0006.210221T0300Z-210221T1200Z/ Ellis-Rush-Pawnee-Stafford- Including the cities of Pfeifer, Hays, La Crosse, Larned, St. John, Stafford, and Macksville 144 PM CST Sat Feb 20 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...Freezing drizzle expected. Total ice accumulations of a light glaze. * WHERE...Ellis, Rush, Pawnee and Stafford Counties. * WHEN...From 9 PM this evening to 6 AM CST Sunday. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. * ADDITIONAL DETAILS...Areas of freezing fog may lower visibility at times and add to the light glaze of ice. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Turner
2 follow-up statements
055 WWUS43 KDDC 210644 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1244 AM CST Sun Feb 21 2021 KSZ031-046-065-066-211200- /O.CON.KDDC.WW.Y.0006.000000T0000Z-210221T1200Z/ Ellis-Rush-Pawnee-Stafford- Including the cities of Pfeifer, Hays, La Crosse, Larned, St. John, Stafford, and Macksville 1244 AM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Light freezing drizzle possible. Total ice accumulations of a light glaze possible. * WHERE...Ellis, Rush, Pawnee and Stafford Counties. * WHEN...Through 6 AM CST Sunday. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. * ADDITIONAL DETAILS...Areas of freezing fog may lower visibility at times and add to the light glaze of ice PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
978 WWUS43 KDDC 211130 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 530 AM CST Sun Feb 21 2021 KSZ031-046-065-066-211230- /O.EXP.KDDC.WW.Y.0006.000000T0000Z-210221T1200Z/ Ellis-Rush-Pawnee-Stafford- Including the cities of Pfeifer, Hays, La Crosse, Larned, St. John, Stafford, and Macksville 530 AM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Feb 20, 1:20 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 20, 1:20 PM CST, 24 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 120 PM CST Sat Feb 20 2021 ...Updated Long Term... .SHORT TERM...(This afternoon through Sunday Night) Issued at 1200 PM CST Sat Feb 20 2021 Temperatures warming nicely at midday, as warmer air aloft finally mixes to the surface and the last vestiges of the arctic air mass are removed. Many locations presently warming into the lower to mid 50s for the first time since February 5th. The temperature at the Dodge City Airport as of 1122 am was 54, which is the warmest temperature since February 3rd. As balmy as this feels, it is only a few degrees above late February normals. Southeast winds will increase sharply this afternoon, in response to leeside cyclogenesis on the Colorado Front Range. SE wind gusts of 30-35 mph will be common this afternoon. This will also drag in some cooler boundary layer air to our southeast (still snowpack in NW Oklahoma) and cap our temperatures in the lower 50s. Welcome to life on the other side of the arctic outbreak. As the shortwave approaches tonight, the associated surface low is forecast by HRRR to be over the western zones at midnight. After midnight, models are in good agreement that stratus will overspread much of SW KS east of the surface low, with the lowest ceilings favoring the eastern/NE zones. 12z NAM is displaying its classic light QPF drizzle signature after midnight mainly along and east of US 283, with best opportunity for something measurable along the border with WFO Wichita. Current thinking is surface temperatures will be below freezing, but not by much, in the 28-32 range as any drizzle falls. Carrying areas of freezing fog and freezing drizzle in the grids for several hours late tonight across the eastern zones. A light accretion of icing on elevated surfaces is plausible east of US 283 late tonight, and a short term winter weather advisory may be required. Surface low will exit the southeast zones near Medicine Lodge around sunrise Sunday, followed by increasing NW winds and dry advection. Any light wintry mix across the eastern zones tonight will only last about 3-4 hours, before the drier NW winds arrive early Sunday. Clouds will decrease from west to east Sunday, with full sunshine by late afternoon. NW winds will be strong, with gusts of 35-40 mph common. With cool advection masked by NWly downslope compression, Sunday will be only a few degrees cooler than Saturday, with mid to upper 40s expected. .LONG TERM...(Monday through Saturday) Issued at 120 PM CST Sat Feb 20 2021 Strong warming expected Monday and Tuesday, as NWly midlevel flow trends zonal. Afternoon temperatures will respond, near 60 Monday and well into the 60s Tuesday. Downslope westerly breezes will encourage the warmup Monday, with winds trending southerly Tuesday ahead of a surface low over the SW zones...but all the winds appear light at 10-20 mph. We have earned this fantastic weather this February; get out and enjoy! A dry cold front will bring a northerly wind shift Tuesday night, followed by temperatures returning to February reality in the 40s Wednesday. Another weak shortwave trough will approach from the central Rockies early Thursday. 12z ECMWF solution strongly favors any accumulating snow with this system being relegated to the I-25 corridor in Colorado, with only light snow potential sneaking across the CO/KS border. NBM pops were similar to this and were accepted. Models dampen this wave significantly daylight Thursday, and most locations will remain dry, and seasonably cool in the 40s. Southwest flow aloft quickly reestablishes Friday, allowing temperatures to moderate once again temporarily. This warming appears shortlived, as another progressive open trough is due to come through early in the weekend. While NBM pops are dry, noticed 12z ECMWF has some light snow potential eastern zones Friday night. Kept forecast dry for now. At any rate, progressive pattern will keep any precipitation of consequence in central/eastern Kansas early in the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1012 AM CST Sat Feb 20 2021 VFR/SKC will continue Saturday afternoon with increasing SE winds as a shortwave approaches. SE winds will gust 25-30 kts during the afternoon hours, with the strongest winds at GCK/DDC. After sunset, consensus of short term models develops widespread stratus across SW KS, ahead of the incoming shortwave. Kept cigs at LBL VFR in this TAF issuance, and kept GCK MVFR. More impacts expected further east at HYS/DDC, where cigs of IFR/LIFR are likely for several hours. Reduced surface visibility to 2sm at both HYS/DDC with some FZFG/FZDL most likely at HYS. Surface cyclone will exit the SE zones near P28 around sunrise Sunday, followed by strong NW winds and dry advection which will quickly erode the stratus from west to east. Expecting VFR by 18z Sun, with NW winds gusting as high as 40 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 28 46 24 / 0 10 0 0 GCK 56 26 44 21 / 0 0 0 0 EHA 54 28 43 22 / 0 0 0 0 LBL 50 26 44 20 / 0 0 0 0 HYS 57 26 44 24 / 0 30 0 0 P28 40 29 47 25 / 0 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Turner LONG TERM...Turner AVIATION...Turner
Hazardous weather outlook, Feb 20, 1:04 AM CST, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 104 AM CST Sat Feb 20 2021 KSZ030-031-043>046-061>066-074>081-084>090-210715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 104 AM CST Sat Feb 20 2021 /1204 AM MST Sat Feb 20 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Gusty northwest winds expected Sunday behind a cold front up to 25-35 mph expected. Elevated fire weather concerns for Monday and Tuesday as afternoon temperatures push into the upper 50s to mid 60s dropping minimum relative humidity values into the 20-30 percent range. Winds will remain breezy not being a strong factor in fire weather risk in the 10-20 mph range. Another cold front will push through southwest Kansas early Wednesday morning bringing strong northwest winds behind it for much of the day seeing gusts possibly as high as 30-40 mph. No hazards expected to end the work week through the end of the long term period. Days 2-7 Hazards ---------------- * Sunday - Non thunderstorm wind: Limited risk * Monday - Fire weather: Elevated risk * Tuesday - Fire weather: Elevated risk * Wednesday - Non thunderstorm wind: Limited risk * Thursday No hazards. * Friday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Winter Weather Advisories in Kansas, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.